Alert archive / California / Gale Warnings in 2013
Gale Warning 27, NWS Los Angeles, CA
NWS Los Angeles, CA issued this gale warning at Jun 29, 2013, 3:56 AM PDT. It took effect at Jun 29, 2013, 3:00 PM PDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2013, 3:56 AM PDT (10:56 UTC)
- In effect from
- Jun 29, 2013, 3:00 PM PDT
- Expired
- Jun 30, 2013, 9:16 PM PDT
- In force
- 30 hr
- Issued by
- NWS Los Angeles, CA
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at Jun 28, 2:10 PM PDT, 13 hours 46 minutes earlier.
Area forecast discussion, Jun 28, 2:10 PM PDT, 13 hours 46 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 210 PM PDT FRI JUN 28 2013 .SYNOPSIS... AN EXPANSIVE HIGH SYSTEM SHOULD CONTINUE TO BUILD...AND WILL COVER MOST OF THE WESTERN STATES BY THIS WEEKEND. THE HIGH WILL BRING MOSTLY CLEAR SKIES AND EXTREMELY HOT TEMPERATURES TO SOUTHWESTERN CALIFORNIA INTO NEXT WEEK. THE WEEKEND WILL SEE MANY INLAND LOCALES BOASTING TRIPLE DIGIT AFTERNOON TEMPERATURES...WITH SOME AT RECORD LEVELS. BREEZY WINDS WILL OCCUR FRIDAY INTO THE WEEKEND FOR SANTA BARBARA SOUTH COAST AND MOUNTAINS. && .SHORT TERM (TODAY-MON)...NOT TOO MANY MORE WAYS WE CAN SAY IT'S HOT. ONLY MINOR ADJUSTMENTS WERE MADE TO THE FORECAST. BIGGEST CHANGES WERE ADDING THE SANTA MONICA MOUNTAINS TO THE HEAT WARNING FOR SAT/SUN AND EXTENDING THE MOUNTAIN, ANTELOPE VALLEY, INTERIOR SLO WARNINGS THROUGH TUESDAY. SMALLER CHANGES INCLUDED BUMPING UP HIGHS A COUPLE DEGREES SUNDAY MOST AREAS AS A COMBINATION OF NORTHERLY FLOW IN THE LOW LEVELS, A LACK OF MARINE LYR, AND JUST AN EXTREMELY WARM AIR MASS IN GENERAL SHOULD MAKE SUNDAY THE WARMEST DAY FOR COAST AND VALLEYS. ALSO WARMED UP MONDAY TEMPS A COUPLE DEGREES FOR THE INTERIOR AS IT LOOKS LIKE THAT WILL BE WHEN TEMPS PEAK IN THOSE AREAS. MARINE LYR VERY SHALLOW (500 FT OR LESS) BUT STICKING AROUND UNDER LIGHT ONSHORE FLOW TODAY ACROSS VENTURA AND LA BEACHES. INCREASING NW FLOW OFF THE COAST SHOULD PUSH THE MARINE LYR SOUTH THIS EVENING BUT THEN SHOULD RETURN UNDER WEAK ONSHORE FLOW SATURDAY MORNING AT LEAST TO LA COUNTY BEACHES AND POSSIBLY AS FAR NORTH AS OXR. INCREASING NORTHERLY WINDS EXPECTED THROUGH THE SANTA YNEZ RANGE AND I5 CORRIDOR, ESPECIALLY SAT AND SUN EVENINGS. MIGHT BE PUSHING THE ADVISORY ENVELOPE IN THOSE AREAS BUT BIGGER IMPACT WILL BE ON FIRE WEATHER AS HOT/DRY/BREEZY CONDITIONS BRING CRITICAL CONDITIONS THERE. ONSHORE FLOW EXPECTED TO RETURN MONDAY AND BRING SEVERAL DEGREES OF COOLING TO COAST AND VALLEYS SOUTH OF PT CONCEPTION. STILL HOT IN THE COASTAL VALLEYS BUT JUST NOT QUITE AS HOT. TODAY'S 12Z NAM STILL SHOWED 34C TEMPS AT 950 ALONG THE CENTRAL COAST MONDAY SO I'VE BUMPED UP HIGHS THERE SIMILAR TO SUNDAY'S LEVELS AND EVEN WARMER ACROSS INTERIOR SLO. CONVECTION RISK MINIMAL THROUGH EARLY NEXT WEEK AS MOISTURE REMAINS VERY HIGH BASED AT BEST. GOING WITH JUST SOME AFTERNOON CLOUDS AT TIMES OVER THE MTNS BUT NO TSTORMS. .LONG TERM (TUE-FRI)...COASTAL COOLING MONDAY EXPECTED TO SPREAD NORTH AND SLOWLY INLAND TUESDAY THROUGH FRIDAY, THOUGH IT WILL LIKELY BE EITHER THU OR FRI BEFORE FAR INTERIOR AREAS LIKE EXTREME INLAND SLO COUNTY AND THE ANTELOPE VALLEY DROP BELOW 100. ALTHOUGH DOOR REMAINS OPEN FOR MOISTURE ADVECTION FROM THE SOUTHEAST MODELS STILL NOT ADVERTISING VERY MUCH, ESPECIALLY BELOW 500 MB. MARINE LYR EXPECTED TO RETURN TO COASTAL LA/VENTURA COUNTY EITHER MON OR TUE AND SHOULD EVENTUALLY SPREAD NORTH BY THE END OF THE WEEK. && .AVIATION...28/1800Z... HIGH CONFIDENCE IN VFR CONDS FOR ALL TAF SITES AWAY FROM THE IMMEDIATE COAST THRU THE PERIOD. FOR COASTAL SITES N OF PT CONCEPTION...THERE IS A 10% OF LIFR CONDS...MAINLY FOR KSMX. S OF PT CONCEPTION...MODERATE CONFIDENCE IN LIFR CONDS OVERNIGHT FOR KLAX AND KLGB ALTHOUGH THE TIMING MAY DIFFER UP TO 2 HRS FROM TAF TIMES. LOWER CONFIDENCE IN KOXR...WITH A 30% CHANCE OF LIFR CIGS/VSBY DEVELOPING LATE TONIGHT INTO SAT MORNING. EXPECT LLWS NEAR KSBA BETWEEN 00Z AND 06Z THIS EVENING. KLAX...MODERATE CONFIDENCE IN 18Z TAF. EXPECT VLIFR/LIFR CONDS TO DEVELOP OVERNIGHT BUT LOWER CONFIDENCE IN TIMING OF LOW CLOUDS MOVING INTO THE AIRFIELD AS THE CATALINA EDDY FORMS. KBUR...HIGH CONFIDENCE IN 18Z TAFS WITH VFR CONDS EXPECTED. && .LOX WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING (SEE LAXNPWLOX). RED FLAG WARNING (SEE LAXRFWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...MW AVIATION...SMITH SYNOPSIS...SETO WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jun 28, 6:00 AM PDT, 21 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT FRI JUN 28 2013 CAZ034>041-044>046-051>054-059-087-088-547-548-291300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT FRI JUN 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT HOT TEMPERATURES ARE ANTICIPATED ACROSS THE AREA TODAY. IN THE LOCAL MOUNTAINS...AFTERNOON TEMPERATURES WILL EXCEED 100 DEGREES AT LOWER ELEVATIONS WITH HEAT INDICES IN EXCESS OF 100 DEGREES. A LONG PERIOD SOUTHERLY SWELL WILL AFFECT THE EXPOSED BEACHES OF VENTURA AND LOS ANGELES COUNTIES...GENERATING ABOVE NORMAL SURF AND DANGEROUS RIP CURRENTS. * EXCESSIVE HEAT WARNING.....SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY A SIGNIFICANT HEAT WAVE WILL CONTINUE ACROSS THE AREA THROUGH EARLY NEXT WEEK. INLAND AREAS WILL EXPERIENCE AFTERNOON TEMPERATURES IN EXCESS OF 100 DEGREES WHILE HEAT INDICES RANGE BETWEEN 100 AND 110 DEGREES. ACROSS SOUTHERN SANTA BARBARA COUNTY...WEAK SUNDOWNER WINDS WILL COMBINE WITH THE HOT AND DRY CONDITIONS TO BRING THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS TO SOUTHERN SANTA BARBARA COUNTY FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING. * EXCESSIVE HEAT WARNING.....SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * FIRE WEATHER WATCH.........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. THOMPSON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.